Back to Ask the Diabetes Team Ask the Diabetes Team

From Romeoville, Illinois, USA:

After removing a site a few days ago from my granddaughter tummy, it looked slightly infected (little red, white icky stuff). When this happens, we use antibiotic cream and warm compresses. Usually, within a couple of days, it's all cleared up. This time, the redness and white ickiness went away, but it is hard under where her site was and it hurts her when we press on the hard thing. We asked her endocrinologist for a prescription for an antibiotic, in case it is an infection, and they said they know nothing about site infections and to call her pediatrician. We talked to the pediatrician and she said that if she's getting infections from the sites maybe she should quit using the pump. What?

So, we asked the school nurse her opinion. She looked at it and said that since it wasn't red at all and not hot, it probably wasn't an infection that is could be a hematoma and, when it broke up, it would go away. She said to keep and eye on it and that she would, too. Any advice would be appreciated.


I would have the pediatrician and probably the diabetes doctor take a look at the site, if it's still there.


Original posting 29 Oct 2004
Posted to Insulin Pumps and Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.